Alert archive / Alabama / Flash Flood Warnings in 2001
Flash Flood Warning 36, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Aug 11, 2001, 7:30 AM CDT for Morgan County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2001, 7:30 AM CDT (12:30 UTC)
- Expired
- Aug 11, 2001, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Morgan County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 111231 FFWBHM ALC103-111530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 AM CDT SAT AUG 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... MORGAN COUNTY IN NORTH CENTRAL ALABAMA * UNTIL 1030 AM CDT * AT 717 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT VERY HEAVY RAINFALL CONTINUES TO FALL ACROSS THE EASTERN SECTIONS OF MORGAN COUNTY. MORGAN COUNTY OFFICIALS REPORTED THAT SOME ROADS IN THE LACEYS SPRINGS AND SOMERVILLE AREAS HAVE WATER ON THEM AND SOME ARE IMPASSABLE. RADAR ESTIMATES OF 1 TO 3 INCHES HAVE OCCURRED ACROSS THIS AREA SINCE 4 AM. AN ADDITIONAL ONE TO TWO WILL OCCUR THROUGH 10 AM. COMBINED WITH FRIDAYS HEAVY RAINFALL ACROSS THIS SAME AREA...MORE RAIN WILL CAUSE FLOODING. AREA CREEKS AND STREAMS ARE NEAR OR AT BANKFUL AND WILL SPILL OVER ONTO ROADS AND PROPERTY. THIS WARNING REPLACES THE URBAN AND SMALL STREAM FLOOD ADVISORY ISSUED EARLIER THIS MORNING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:13 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 11, 3:13 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 313 AM CDT SAT AUG 11 2001 IF THIS FORECAST WERE COOKED UP BY AN IRON CHEF...THEN THE THEME INGREDIENT WOULD BE PERSISTENCE. SHOWERS ARE ONCE AGAIN FORMING EARLY THIS MORNING...ABOUT THE SAME TIME AS YESTERDAY MORNING. HIGH POPS WILL AGAIN BE IN ORDER FOR TODAY...AS SYNOPTIC CONDITIONS HAVENT CHANGED MUCH. NO LARGE CHANGES TO ONGOING FORECAST. HSV 083/072/083/072 7574 BHM 085/072/085/072 7574 MGM 088/072/088/072 7574 .BHM...NONE.
In the hours before
Special weather statement, Aug 11, 7:10 AM CDT, 20 minutes before
ALZ001>050-111500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 710 AM CDT SAT AUG 11 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A WARM...MOIST ATMOSPHERE WILL CONTINUE ACROSS THE STATE TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS MORNING. THIS REDEVELOPMENT WILL CONTINUE THROUGHOUT THE DAY AND INTO THE EVENING HOURS. THE MAIN THREAT IS FOR LOCALLY HEAVY RAINFALL...ESPECIALLY IN AREAS THAT EXPERIENCED EXCESSIVE RAINFALL ON FRIDAY. WHERE LOCALLY HEAVY RAINFALL OCCURS...FLOODING OF LOW LYING OR POORLY DRAINED AREAS WILL OCCUR. IN ADDITION...HEAVY RAINS WILL PRODUCE STANDING WATER ON AREA ROADS...AND MAY CAUSE RAPID RISES OF SMALL CREEKS AND STREAMS. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND MONITOR NOAA WEATHER RADIO OR... LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS TODAY OR TONIGHT.
Nearby
Flash Flood Warnings in Alabama, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.